Menu

Overdose on Suboxone

Can I Overdose On Suboxone?

Suboxone Overdose

  • You can’t die from accidental or intentional overdose of Suboxone. Thousands of people die from methadone overdoses in the US each year. However, you can die from an overdose with Suboxone in combination with another sedative. You can die if you take too much benzodiazepine (Xanax, Valium, Klonopin) or too much alcohol with Suboxone. However, this appears to be a much less common occurrence than with methadone.
  • When a patient is stabilized on Suboxone, they only have to come to my office for an appointment once each month versus the daily required visits to a methadone clinic for months after starting methadone.
  • If you take another opiate when you are stabilized on Suboxone you can’t get “high” or intoxicated. This helps prevent your relapsing and returning to the illegal and risky methods of obtaining opiates.
  • You can’t get “high” or intoxicated from taking more than the prescribed amount of Suboxone when you are stabilized on a maintenance dose of Suboxone.
  • Most patients prefer Suboxone maintenance over methadone because of the lack of sedation, impaired thinking, low energy, or low motivation. My patients frequently say “I just feel normal on Suboxone.”
  • Patients prefer coming to a private physician’s office for the anonymity and the avoidance of the drug peddlers and unsavory persons frequently encountered at methadone clinics.

All these medications should be administered under a physician’s supervision.

If you or someone you love requires help from Suboxone,
contact Dr. Darvin Hege today at 770-458-0007